Alert archive / Nebraska / Winter Storm Warnings in 2013

Winter Storm Warning 7, NWS Cheyenne, WY

March 22, 2013Cheyenne County, Nebraska

NWS Cheyenne, WY issued this winter storm warning at Mar 22, 2013, 3:34 PM MDT for Cheyenne County, Nebraska. It took effect at Mar 23, 2013, 12:00 AM MDT. It was in force for 12 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2013, 3:34 PM MDT (21:34 UTC)
In effect from
Mar 23, 2013, 12:00 AM MDT
Expired
Mar 23, 2013, 11:49 AM MDT
In force
12 hr
Issued by
NWS Cheyenne, WY

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 152 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 23, 8:00 AM MDTSNOW 0.56 Se Gurley, NE
Mar 23, 8:00 AM MDTSNOW 1.5Potter, NE
Mar 23, 8:05 AM MDTSNOW 2.5Lodgepole, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1562 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

591 
WWUS45 KCYS 222134
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT FRI MAR 22 2013

...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO MUCH OF
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TONIGHT AND
SATURDAY...

.SNOW WILL CONTINUE TO DEVELOP THROUGH THIS EVENING OVER THE 
REGION. THE SNOW WILL BE WIDESPREAD BY LATE EVENING AND CONTINUE
THROUGH SATURDAY. THE SNOW WILL BE HEAVY AT TIMES TONIGHT AND
SATURDAY MORNING MAINLY SOUTHEAST OF A CHEYENNE TO BRIDGEPORT LINE
AS WELL AS THE SNOWY AND SIERRA MADRE RANGES. THE ACTIVITY WILL 
SLOWLY TAPER OFF SATURDAY AFTERNOON.

ALONG WITH THE SNOW WILL BE STRONG NORTHERLY WINDS EAST OF THE
LARAMIE RANGE LATE TONIGHT THROUGH SATURDAY. THE WINDS WILL
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ESPECIALLY OVER THE
SOUTHERN NEBRASKA PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING.

NEZ055-231200-
/O.UPG.KCYS.WS.A.0005.130323T0600Z-130324T0000Z/
/O.NEW.KCYS.WS.W.0007.130323T0600Z-130324T0000Z/
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
334 PM MDT FRI MAR 22 2013

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY. THE WINTER STORM WATCH IS
NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO DEVELOP THIS EVENING AND CONTINUE
  THROUGH MUCH OF SATURDAY AFTERNOON. THE SNOW MAY BE HEAVY AT
  TIMES. WINDS WILL INCREASE LATE TONIGHT AND CONTINUE THROUGH
  SATURDAY EVENING BEFORE DECREASING.

* TOTAL SNOW ACCUMULATIONS...5 TO 7 INCHES POSSIBLE.

* WINDS/VISIBILITIES...WINDS INCREASING FROM THE NORTH LATE
  TONIGHT WITH GUSTS TO 40 MPH ON SATURDAY. GUSTY WINDS AND
  FALLING SNOW MAY REDUCE VISIBILITIES TO ONE QUARTER OF A MILE OR
  LESS AT TIMES.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW PACKED AND 
  SLIPPERY. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND 
  BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD 
  CONDITIONS AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ054-231200-
/O.UPG.KCYS.WS.A.0005.130323T0600Z-130324T0000Z/
/O.EXB.KCYS.WW.Y.0017.130323T0600Z-130324T0000Z/
KIMBALL-
INCLUDING THE CITY OF...KIMBALL
334 PM MDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL DEVELOP THIS EVENING AND CONTINUE THROUGH
  MUCH OF SATURDAY AFTERNOON. THE SNOW MAY BE HEAVY AT TIMES.
  WINDS WILL INCREASE LATE TONIGHT AND CONTINUE INTO SATURDAY
  EVENING BEFORE DECREASING.

* TOTAL SNOW ACCUMULATIONS...4 TO 6 INCHES POSSIBLE.

* WINDS/VISIBILITIES...WINDS INCREASING FROM THE NORTH LATE
  TONIGHT WITH GUSTS TO 40 MPH ON SATURDAY. GUSTY WINDS AND
  FALLING SNOW MAY REDUCE VISIBILITIES TO ONE HALF MILE OR LESS
  AT TIMES.

* IMPACTS...ROADS ARE EXPECTED TO BECOME SNOW PACKED AND 
  SLIPPERY. VISIBILITIES WILL BE REDUCED DUE TO FALLING AND 
  BLOWING SNOW. TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD 
  CONDITIONS AND LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. 

&&

$$

NEZ020-021-WYZ116>119-231200-
/O.EXB.KCYS.WW.Y.0017.130323T0600Z-130324T0000Z/
BANNER-MORRILL-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS
334 PM MDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM MDT SATURDAY.

* TIMING...SNOW CONTINUING INTO SATURDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...3 TO 5 INCHES...WITH LARGER AMOUNTS
  OVER THE SOUTHERN LARAMIE RANGE.

* WINDS/VISIBILITIES...NORTH GUST STING AS HIGH AS 40 MPH LATE
  TONIGHT AND SATURDAY. VISIBILITIES MAY BE REDUCED TO ONE HALF
  MILE AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. 

$$

WYZ112-114-231200-
/O.CON.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
334 PM MDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT
SATURDAY. 

* TIMING...SNOW CONTINUING INTO SATURDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...GENERALLY 6 TO 12 INCHES WILL LOCALLY
  HIGHER AMOUNTS POSSIBLE.

* WINDS/VISIBILITIES...WEST WINDS 15 TO 25 MPH TODAY BECOMING
  NORTH AT 10 TO 20 MPH SUNDAY. VISIBILITIES MAY BE REDUCED TO ONE
  HALF MILE AT TIMES. 

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. 

$$

WEILAND
3 follow-up statements
981 
WWUS45 KCYS 230310
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
910 PM MDT FRI MAR 22 2013

...A STORM SYSTEM WILL BRING SNOW AND STRONG WINDS TO PORTIONS OF
THE REGION TONIGHT AND SATURDAY...

.SNOW WILL CONTINUE DEVELOPING OVER THE REGION TONIGHT. THE SNOW
WILL BECOME WIDESPREAD BY AROUND MIDNIGHT AND WILL CONTINUE
THROUGH SATURDAY. THE SNOW WILL BE HEAVY AT TIMES MAINLY
SOUTHEAST OF A CHEYENNE TO BRIDGEPORT LINE AS WELL AS THE SNOWY
AND SIERRA MADRE RANGES. THE ACTIVITY WILL SLOWLY TAPER OFF
SATURDAY AFTERNOON.

ALONG WITH THE SNOW WILL BE STRONG NORTHERLY WINDS EAST OF THE
LARAMIE RANGE LATE TONIGHT THROUGH SATURDAY. THE WINDS WILL
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ESPECIALLY OVER THE
SOUTHERN NEBRASKA PANHANDLE AND NEARBY PARTS OF SOUTHEAST
WYOMING.

NEZ055-231200-
/O.CON.KCYS.WS.W.0007.130323T0600Z-130324T0000Z/
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
910 PM MDT FRI MAR 22 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT
SATURDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY.

* TIMING...SNOW WILL DEVELOP BY AROUND MIDNIGHT AND CONTINUE TO
  FALL THROUGH THE DAY ON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...4 TO 7 INCHES POSSIBLE.

* WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE LATE TONIGHT AND
  GUST TO 40 MPH ON SATURDAY MORNING. GUSTY WINDS AND FALLING
  SNOW MAY REDUCE VISIBILITIES TO ONE QUARTER OF A MILE OR LESS AT
  TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLIPPERY.
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW.
  TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD CONDITIONS AND LOW
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

WYZ112-114-231200-
/O.CON.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
910 PM MDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT
SATURDAY. 

* TIMING...THROUGH 3 PM SATURDAY.

* TOTAL SNOW ACCUMULATIONS...GENERALLY 6 TO 12 INCHES WILL 
  LOCALLY HIGHER AMOUNTS POSSIBLE. 

* WINDS/VISIBILITIES...WEST WINDS 15 TO 25 MPH TODAY BECOMING 
  NORTH AT 10 TO 20 MPH SUNDAY. VISIBILITIES MAY BE REDUCED TO 
  ONE HALF MILE AT TIMES. 

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

$$

NEZ020-021-054-WYZ116>119-231200-
/O.CON.KCYS.WW.Y.0017.130323T0600Z-130324T0000Z/
BANNER-MORRILL-KIMBALL-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
910 PM MDT FRI MAR 22 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
SATURDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
SATURDAY. 

* TIMING...SNOW WILL DEVELOP THROUGH THE NIGHT AND CONTINUE TO
  FALL SATURDAY MORNING. BREEZY WINDS WILL PRODUCE AREAS OF
  BLOWING AND DRIFTING SNOW LATE TONIGHT THROUGH THE DAYTIME HOURS
  ON SATURDAY.

* TOTAL SNOW ACCUMULATIONS...2 TO 5 INCHES WITH LOCALLY HIGHER
  AMOUNTS OVER THE SOUTHERN LARAMIE RANGE.

* WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE LATE TONIGHT WITH
  GUSTS TO 25 MPH ON SATURDAY MORNING. GUSTY WINDS AND FALLING
  SNOW MAY REDUCE VISIBILITIES TO AROUND ONE HALF MILE AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

$$

HAHN
623 
WWUS45 KCYS 230910
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MDT SAT MAR 23 2013

...SNOW TO CONTINUE ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THROUGH THIS AFTERNOON...

.SNOW HAS BECOME MORE WIDESPREAD OVER THE PAST FEW HOURS FROM A
LARAMIE TO TORRINGTON TO ALLIANCE LINE. THE SNOW IS EXPECTED TO
CONTINUE THROUGH THE EARLY AFTERNOON...POTENTIALLY BECOMING HEAVY
FOR SHORT PERIODS OF TIME.

ALONG WITH THE SNOW WILL BE STRONG NORTHERLY WINDS OVER THE
PLAINS. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
ESPECIALLY OVER THE SOUTHERN NEBRASKA PANHANDLE AND NEARBY PARTS
OF SOUTHEAST WYOMING.

NEZ055-232100-
/O.CON.KCYS.WS.W.0007.000000T0000Z-130324T0000Z/
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
310 AM MDT SAT MAR 23 2013

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES POSSIBLE.

* WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE AND GUST TO 40
  MPH BY LATE THIS MORNING. GUSTY WINDS AND FALLING SNOW MAY REDUCE
  VISIBILITIES TO ONE QUARTER OF A MILE OR LESS AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLIPPERY. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. 
  TRAVEL MAY BECOME DIFFICULT DUE TO POOR ROAD CONDITIONS AND 
  LOW VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF
YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN
YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NEZ020-021-054-WYZ116>119-232100-
/O.CON.KCYS.WW.Y.0017.000000T0000Z-130324T0000Z/
BANNER-MORRILL-KIMBALL-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
310 AM MDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 3 INCHES WITH
  LOCALLY HIGHER AMOUNTS OVER THE SOUTHERN LARAMIE RANGE.

* WINDS/VISIBILITIES...NORTH WINDS WILL INCREASE AND GUST TO 30
  MPH BY THIS MORNING. GUSTY WINDS AND FALLING SNOW MAY REDUCE
  VISIBILITIES TO AROUND ONE HALF MILE AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

$$

WYZ112-114-232100-
/O.CON.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
310 AM MDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS
AFTERNOON. 

* TIMING...THROUGH 3 PM THIS AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES POSSIBLE.

* WINDS/VISIBILITIES...NORTH WINDS 10 TO 20 MPH. VISIBILITIES MAY
  BE REDUCED TO ONE HALF MILE AT TIMES.

* IMPACTS...ROADS WILL BECOME SNOW PACKED AND SLICK. 
  VISIBILITIES WILL BE REDUCED DUE TO FALLING AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS.

$$

FINCH
925 
WWUS45 KCYS 231749
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 AM MDT SAT MAR 23 2013

NEZ055-231900-
/O.CAN.KCYS.WS.W.0007.000000T0000Z-130324T0000Z/
CHEYENNE-
INCLUDING THE CITY OF...SIDNEY
1149 AM MDT SAT MAR 23 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

LIGHT SNOW WILL CONTINUE TO TAPER OFF OVER CHEYENNE COUNTY THROUGH
EARLY THIS AFTERNOON WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED.
PATCHY BLOWING SNOW IS STILL POSSIBLE ALONG WITH AREAS OF LOWERED
VISIBILITIES.

$$

NEZ020-021-054-WYZ116>119-231900-
/O.CAN.KCYS.WW.Y.0017.000000T0000Z-130324T0000Z/
BANNER-MORRILL-KIMBALL-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...
HARRIMAN...WHITAKER...CHEYENNE...BURNS...CARPENTER...ALBIN...
PINE BLUFFS
1149 AM MDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW WILL GRADUALLY END OVER THE AREA THIS AFTERNOON WITH
LITTLE IF ANY ADDITIONAL ACCUMULATION EXPECTED. SOME AREAS OF
BLOWING SNOW ARE STILL POSSIBLE ALONG WITH LOWERED VISIBILITIES IN
SPOTS. 

$$

WYZ112-114-231900-
/O.CAN.KCYS.WW.Y.0017.000000T0000Z-130323T2100Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
1149 AM MDT SAT MAR 23 2013

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SOME LIGHT SNOW WILL STILL OCCUR INTO THIS AFTERNOON BUT LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED.  

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 2:59 PM MDT, 35 minutes earlier.

Area forecast discussion, Mar 22, 2:59 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
259 PM MDT FRI MAR 22 2013

.SHORT TERM...TONIGHT THROUGH SUNDAY...
SHOWERS...MAINLY IN THE FORM OF SNOW HAVE BEEN DEVELOPING QUICKLY
EARLY THIS AFTERNOON OVER MAINLY THE SOUTH PART OF THE CWA.  CLOUD
TOPS HAVE BEEN RAPIDLY COOLING OVER THAT AREA IN ADVANCE OF THE
SHORTWAVE TROUGH MOVING INTO THE CENTRAL ROCKIES.  PRECIPITATION
SHOULD BE ALL IN FOE FORM OF SNOW BY SUNSET AND BECOME WIDESPREAD
AND MORE STATRIFORM EARLY TONIGHT OVER MUCH OF THE CWA.  BEST
DYNAMICS STILL APPEAR TO AFFECT THE SOUTH PART OF THE CWA TONIGHT
AND SATURDAY MORNING BEFORE THE SHORTWAVE TROUGH MOVES FURTHER
SOUTH.  THE SURFACE WAS WAS CURRENTLY FORMING OVER SOUTH CENTRAL
COLORADO BEFORE HEADING EAST AND EVENTUALLY SOUTHEAST.  STRONGLY
DIFFLUENT FLOW ALOFT WILL BE OVER THE AREA DURING THAT TIME ALONG
WITH SOME MID LEVEL CONVERGENCE AND THE SURFACE FORCING.  SNOWFALL
RATES EARLY TONIGHT COULD BE UP TO AN INCH AN HOUR AT TIMES OVER THE
SOUTH PART OF THE CWA AS THE ATMOSPHERE WILL BE RELATIVELY UNSTABLE.

HAVE WENT AHEAD AND ISSUED A WINTER STORM WARNING FOR LATER TONIGHT
AND SATURDAY FOR CHEYENNE COUNTY.  MEANWHILE...WINTER WEATHER
ADVISORIES ARE IN EFFECT FOR NEARBY AREAS OF THE PANHANDLE AND
SOUTHEAST WYOMING AS WELL AS THE MOUNTAINS.  AT THIS TIME HAVE
SNOWFALL AMOUNTS OF AROUND 6 INCHES IN CHEYENNE COUNTY...3 TO 6
INCHES IN THE ADVISORY AREA AND 6 TO 12 INCHES IN THE MOUNTAINS.
THE SNOW WILL TAPER OFF SATURDAY AFTERNOON OVER THE CWA...BUT
NORTHERLY SURFACE WINDS WILL GUST AS HIGH AS 40 MPH EAST OF THE
LARAMIE RANGE LATE TONIGHT AND SATURDAY.  THOSE WINDS WILL PRODUCE
AREAS OF BLOWING AND DRIFTING SNOWTHROUGH THE DAY SATURDAY.

A BREAK IN THE SNOW WILL TAKE PLACE SATURDAY NIGHT AND INTO SUNDAY
MORNING AS THE INITIAL STORM SYSTEM EXITS THE AREA.  LINGERING AREAS
OF MORE OROGRAPHIC SNOW WILL REMAIN WEST OF THE LARAMIE RANGE DURING
THAT TIME.  THE CURRENT UPPER LOW OVER NORTHEAST MONTANA THEN
APPROACHES THE CWA FROM THE NORTH SUNDAY AFTERNOON.  AT LEAST A
SCATTERED COVERAGE OF SNOW SHOWERS WILL OCCUR OVER MUCH OF THE CWA
SUNDAY AFTERNOON.  TEMPERATURES WILL BE CHILLY THROUGH THE WEEKEND
WITH HIGHS IN THE 20S AND LOWS IN THE SINGLE DIGITS AND TEENS OVER
THE LOWER ELEVATIONS.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
SOME LINGERING SNOW SHOWERS STILL POSSIBLE MAINLY OVER THE MTNS
SUNDAY NIGHT AS A LOBE OF VORTICITY ROTATES ACROSS THE REGION.
REINFORCING PUSH OF COLDER AIR WILL ACCOMPANY THIS SYSTEM KEEPING
CONDITIONS COLD FOR MONDAY. RETURN FLOW SETS UP MONDAY NIGHT WITH
A WARMING TREND EXPECTED TUESDAY AND WEDS...CONTINUING MILD TO
CLOSE OUT THE WEEK. WEAK UPPER RIDGING WILL BE OVER THE ROCKY MTNS
REGION BRINGING THE MILDER TEMPERATURES. MAINLY DRY WEATHER EXPECTED
AS WELL THOUGH A FEW PERIODS OF SNOW SHOWERS WILL BE POSSIBLE
MAINLY OVER THE HIGHER MTNS AS A FEW WEAK IMPULSES MOVE THROUGH
THE RATHER FLAT RIDGE.

&&

.AVIATION...18Z TAF ISSUANCE...
VFR INTO THIS AFTERNOON BUT EXPECT LOW CLOUDS TO DEVELOP WITH CIGS
LOWERING TO MVFR BY EARLY EVENING AS SFC FRONT PASSES SOUTH ACROSS
THE TERMINALS AND UPSLOPE FLOW SETS UP BEHIND FRONT.  WIDESPREAD
MVFR/IFR CONDITIONS TONIGHT INTO SATURDAY DUE TO LOW CIGS AND VSBYS
WITH AREAS OF SNOW.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY NEXT WEEK.
TEMPERATURES WILL BE CHILLY AND PERIODS OF SNOW ARE EXPECTED.  WARMER
AND DRIER CONDITIONS WILL RETURN TO THE CWA THE MID PART OF NEXT
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 3 PM SATURDAY FOR WYZ112-WYZ114.
     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT THROUGH 6 PM
     SATURDAY FOR WYZ116-WYZ117-WYZ118-WYZ119.
NE...WINTER STORM WATRNING MIDNIGHT TONIGHT TO 6 PM SATURDAY FOR
     NEZ055
     WINTER WEATHER ADVISORY FROM MIDNIGHT THROUGH 6 PM SATURDAY FOR
     NEZ020-NEZ021-NEZ054.

&&

WEILAND/EMANUEL
Hazardous weather outlook, Mar 22, 6:15 AM MDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
615 AM MDT FRI MAR 22 2013

WYZ101>119-231215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
615 AM MDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO FALL ACROSS MUCH OF SOUTHEAST WYOMING THIS
EVENING THROUGH SATURDAY MORNING AS A DISTURBANCE MOVES ACROSS THE
CENTRAL ROCKIES. MODERATE SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL
BE POSSIBLE ACROSS LOWER ELEVATIONS NEAR THE COLORADO AND WYOMING
BORDER. ACCUMULATIONS OF 6 TO 10 INCHES WILL BE POSSIBLE IN THE
SNOWY AND SIERRA MADRE RANGES WHERE A WINTER WEATHER ADVISORY IS
CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AFTER THE
SNOW ENDS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-231215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
615 AM MDT FRI MAR 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO FALL ACROSS MUCH OF THE WESTERN NEBRASKA
PANHANDLE THIS EVENING THROUGH SATURDAY AFTERNOON AS A DISTURBANCE
MOVES ACROSS THE CENTRAL ROCKIES. SNOW ACCUMULATIONS OF 4 TO 8
INCHES WILL BE POSSIBLE ACROSS THE SOUTHERN PANHANDLE. BLOWING
SNOW WILL ALSO BE POSSIBLE BY SATURDAY MORNING AS THE NORTHERLY
WINDS INCREASE. A WINTER STORM WATCH IS CURRENTLY IN EFFECT FOR
KIMBALL AND CHEYENNE COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AFTER THE
SNOW ENDS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:49 AM MDTWinter Storm WatchCYSCheyenne, Kimball12 hr
Mar 22, 3:49 AM MDTWinter Weather AdvisoryCYSBanner, Kimball, Morrill32 hr

Nearby

Winter Storm Warnings in Nebraska, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.